Sustiva & Medication Compatibility
Aug 19, 2004
I have been on Sustiva and Epivir only for about 4 years now with very good results and minimal problems. I was off the meds for a month recently due to a lapse in insurance since I pay out of pocket now.
I've begun to develop more severe long term side effects just lately such as various allergic body rashes, insomnia, severe tightness in body cramping, a feeling of being unable to breathe at night, choking, waking up with slow heart rhythm, chest pains, tremors etc..
I was prescribed Ambien for my sleep which has been very good in the past. Also was given Methylpredisolone Cortisone, Ranitidine and Hydroxyzine which cleared up the rash.
However, the other side effects I am experiencing almost seem as though they are much more severe. I was wondering if these medications are compatible and if anyone has any suggestions for what I am experiencing. Thanks
Response from Dr. Conway
I am glad that you are tolerating and benefiting from such a simple regimen. After this long, I would doubt the rash you have relates to the medications, but some of the other symptoms may be due to Sustiva (particularly the sleep-related problems. Drug interactions should not be a problem either. You have not given me your CD4 count but I will assume it is well above 200, such that the symptoms that you describe are probably not due to HIV/AIDS.
I would first see if the Ambien takes care of many of the symptoms and whether the Hydroxyzine and steroid cream gat rid of the rash (which could simply be a reaction to something to which you were exposed). Thereafter, if there are still sleep problems, you may have to think of a new treatment strategy that excludes Sustiva. If the rash persists or worsens, you may wish to consider a biopsy to be sure of what it is before moving forward.
I hope this helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- If I Have Ars Will I Have Runny Nose?
- Is Red Eyes A Symptom Of HIV?
- Penis Discharge Sign Of Seroconversion
- Burning Penis After Vaginal Sex Condom Broke Worried I Have HIV
- Pain In Urethra After Sex With Sex Worker Worried I Have
- Painful Ejaculation After Condom Broke Anal Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.